Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 148, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2001, 1:53 PM CDT for Little River County, Arkansas; Bowie County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 2001, 1:53 PM CDT (18:53 UTC)
- Expired
- Aug 17, 2001, 2:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Little River County, AR, Bowie County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WUUS54 KSHV 171854 SVRSHV ARC081-TXC037-171945- /NEW.KSHV.SV.W.0267.171853-171945/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 153 PM CDT FRI AUG 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOWIE COUNTY IN NORTHEAST TEXAS LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 245 PM CDT * AT 153 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF OGDEN...OR ABOUT 10 MILES NORTHWEST OF WAKE VILLAGE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES NORTHWEST OF OGDEN AT 210 PM CDT OVER ASHDOWN AT 215 PM CDT 4 MILES SOUTHEAST OF WILTON AT 225 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOWIE COUNTY IN NORTHEAST TEXAS LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS UNTIL 245 PM CDT. LAT...LON 3362 9447 3351 9409 3368 9398 3388 9442
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:50 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 17, 11:50 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT FRI AUG 17 2001 UPDATE JUST SENT OUT TO UP RAIN CHANCES OVER NW ZONES AND NUDGE ASSOCIATED MAX TEMPERATURES DOWN ACCORDINGLY. RAISED MAX TEMPERATURES OVER SE ZONE IN C LA TO ACCOMMODATE RECENT TRENDS. LARGE MASS OF SHOWERS AND THUNDERSTORMS APPROACHING FROM FTW/S AREA. MOST OF MY N AREA SHOULD GET A GOOD SOAKING. BOUNDARY BECOMING MUFFLED AND HARD TO PICK OUT WITH CONTAMINATION OF TSRA WITH OBSERVATIONS. AT 16Z CAN PICK OUT DW PT GRADIENTS FROM N AR TO S MO TO SUGGEST WEAK WARM FRONT. 20 .SHV...NONE.
In the hours before
Special weather statement, Aug 17, 10:30 AM CDT, 3 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171640- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI AUG 17 2001 SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE PORTIONS OF THE FOUR STATE AREA TODAY AND TONIGHT. HOWEVER...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.